Vol. 33, No. 1, 1970

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 305: 1
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Vol. 299: 1  2
Vol. 298: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Homotopy groups of PL-embedding spaces

Lawrence Stanislaus Husch, Jr.

Vol. 33 (1970), No. 1, 149–155
Abstract

Let N be a compact PL-n-manifold, and let M be a PL-m-manifold without boundary. Two of the major problems in PL-topology are to determine conditions such that (1) any continuous map of N into M can be homotoped to a PL-embedding, and (2) two homotopic PL-embeddings are PL-isotopic.

If C(N,M) is the space of continuous maps of N into M with the compact open topology, and if PL(N,M) is the subspace of PL-embeddings, one can consider the map i#0(PL(N,M)) Π0(C(N,M)) induced by inclusion. If (1) is true, then i# is onto; if (2) is true, then i# is one-to-one. In this paper, we investigate the higher homotopy groups of PL(N,M) and C(N,M).

Mathematical Subject Classification
Primary: 57.01
Milestones
Received: 11 April 1969
Published: 1 April 1970
Authors
Lawrence Stanislaus Husch, Jr.